Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lipid profile
Nov 17, 2013

Hello doctor:

I need your opinion about my last lipid profile. I have Kaletra in my HIV combo:

Total cholesterol: 196 mg/dl; HDL: 37 mg/dl; LDL: 99 mg/dl; Triglycerides: 300 mg/dl (always btn 230/300 mg/dl) Glucose: 96 mg/dl.

I do a lot of exercise, many fiber in diet and fish oil supplements.

Do you think I need an intervention with drugs (fibrates) to improve this numbers? I sincerely I want to avoid that ,, but if necessary...

Thank You...From Argentina

Response from Dr. Young

Hello and thanks for posting from Argentina.

Most of us are concerned about lipids because of their association with cardiovascular disease risk. It's critical to be mindful that there are multiple other significant risk factors, like high blood pressure, diabetes and tobacco smoking.

Your labs are mostly notable for elevated triglycerides. Your's are high enough to warrant some level of intervention. There are several potential causes of high triglycerides, including diet and medication side effects. To this end, your Kaletra is a possible contributor- many providers here in the US have switched patients like you to other medication options, including newer protease inhibitors because of lesser affect on lipids. We also know that use of fish oils and fibrates can lower triglycerides in positives and it would seem reasonable to consider their use in your situation.

Hope that helps, BY



Previous
I have missed two dose of PEP in one week?
Next
Kivexa and Isentress

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement